MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN RUBY ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN RUBY ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Catalog Number 08H67-03
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot/serial number was manufactured prior to udi compliance date; therefore, only a di is provided an evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated that discrepant platelet results were generated by the celldyn ruby analyzer.Results of 18,600/ul and 20,100/ul were generated.The sample was sent to another laboratory and results of 98,100/ul (plto) and 151,000/ul (plti) were generated.There was no report of impact to patient management.
 
Additional Manufacturer Narrative
Customer stated that discrepant plt results were generated by the cell-dyn ruby.The separation between the red blood cell and plt was questionable.Review of data found microcytic rbc interfered with plt.Customer complaint data was reviewed and no adverse trends related to the customer issue were identified.Based on the investigation, the complaint incidents were sample-specific issues involving interfering substances and conditions, in this case, microcytic rbcs.The cell-dyn ruby operation manual was reviewed and was found to adequately address the issue.A malfunction was identified as the product failed to meet performance specifications or otherwise perform as intended at the customer site.However no product deficiency was identified.

Brand Name
CELL-DYN RUBY ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key6523360
Report Number2919069-2017-00080
Device Sequence Number18835346
Product Code GKZ
UDI-Device Identifier00380740099916
UDI-Public00380740099916
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H67-03
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1